| Model Number |
71440209 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/03/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
Event or Problem Description
It was reported that, during a tka surgery, the gii slt 3 mod tib cutblck lt while drilling holes, the drill bit broke off inside the hold.Surgery was resumed, without any delay, with a smith and nephew back-up device.Patient was not harmed.No further complications were reported.
Event or Problem Description
It was reported that, during a tka surgery, the gii slt 3 mod tib cutblck lt while drilling holes, the trigen sureshot distal targeting syst drill bit broke off inside the hold.Surgery was resumed, without any delay, with a smith and nephew back-up device.Patient was not harmed.No further complications were reported.
Additional Manufacturer Narrative
Section h3, h6: the associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device was found to be broken and lodged within the cutting block, rendering the device inoperative.The rest of the drill bit was not returned.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A contribution of the device to the reported event could be corroborated as the device shows signs of damage/wear.Possible causes could include but not limited to surgical technique used or user/procedural variance.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.
Additional Manufacturer Narrative
Corrected data: h6 - code 2199 removed.